MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN037257
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the cvc was placed in a patient.The clinician stood patient up and hub (port) "popped off." clinicians clamped off the catheter and successfully removed it from the patient without incident.No patient harm was reported.A new catheter was placed.The patient's condition is reported as fine.
 
Event or Problem Description
The complaint is reported as: the cvc was placed in a patient.The clinician stood patient up and hub (port) "popped off".Clinicians clamped off the catheter and successfully removed it from the patient without incident.No patient harm was reported.A new catheter was placed.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4), the customer provided three photos for analysis.The first two images show the product lidstock, with the material and lot numbers displayed.The third image shows a clamped distal extension line with a missing luer hub.Therefore, the issue of an extension line/luer hub separation can be confirmed by the provided photo.The customer also returned one 3-l catheter for analysis.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection of the catheter revealed the distal luer hub separated from the distal extension line.The distal luer hub was not returned.The extension line separation point was rough and jagged.Without the distal luer hub, the location of the extension line separation cannot be determined.The catheter length measured 217mm, which is within the specifications of 207-227mm per product drawing.The distal extension line outer diameter measured 0.08439", which is within the specifications of 0.084"-0.088" per product drawing.The distal extension line inner diameter measured 0.057" which is within the specifications of 0.055"-0.059" per product drawing.This indicates that the wall thickness measured within specification.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the medial and proximal extension lines were flushed using a lab inventory 10ml syringe to test for leaks or blockages.Both extension lines flushed normally.No leaks or blockages were observed.Functional inspection of the distal extension line could not be performed due to the damage.A manual tug test confirmed the medial and proximal extension lines were fully secured onto their respective luer hubs.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal luer hub separated from the extension line.The luer hub was not returned.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Without the complete sample returned for analysis, the probable root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15821466
Report Number9680794-2022-00727
Device Sequence Number6109015
Product Code FOZ
UDI-Device Identifier10801902114058
UDI-Public10801902114058
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIPN037257
Device Catalogue NumberASK-45703-PUKL
Device Lot Number13F22D0357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown